Arkansas, 2007

Hail in Arkansas, April 3, 2007

April 3, 2007 · NWS TSA · 1 event in 1 county or zone

Severe thunderstorms developed along and ahead of a cold front that moved into northwestern Arkansas during the afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Severe thunderstorms developed along and ahead of a cold front that moved into northwestern Arkansas during the afternoon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 3, 2:21 PM CST, 1 hour 2 minutes earlier.

Area forecast discussion, Apr 3, 2:21 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
321 PM CDT TUE APR 3 2007

.DISCUSSION...
COLD FRONT CURRENTLY STRETCHES FROM EXTREME NW AR SWWD INTO SCNTRL
OK. SBCAPES ARE RUNNING FROM ABOUT 1500-2500 J/KG AHEAD OF THE
BOUNDARY...AND LOCAL GRID ANALYSIS SHOWS A STEADY DROP IN CIN OVER
NW AR/SE OK DURING THE PAST 1-2 HOURS. SWLY WINDS AHEAD OF SFC FRONT
WILL DIMINISH CONVERGENCE SOME...BUT STILL EXPECT CONVECTION TO
EVENTUALLY BUILD SWWD ALONG THE FRONT OVER THE NEXT FEW HOURS.
SEVERE WEATHER THREAT WILL END BY THE EARLY EVENING AS THE FRONT
EXITS THE FORECAST AREA.

FORECAST ATTENTION WILL THEN TURN TO THE POSSIBILITY OF A FREEZE BY
LATE WEEK INTO THE WEEKEND.

COLD FRONT WILL DRIVE TO THE GULF COAST BY WEDNESDAY WHILE DEEPENING
UPPER VORTEX OVER THE GREAT LAKES WILL TURN OUR UPPER FLOW TO A MORE
NWLY DIRECTION. THE PERSISTENT NWLY FLOW ALOFT WILL BRING A SERIES OF
SHORTWAVES (AND ASSOCIATED LIGHT PRECIP) TO THE AREA...WITH THE BEST
CHANCES COMING THURSDAY NIGHT AND AGAIN ON SATURDAY. FORECAST
SOUNDINGS SUGGESTS A LIGHT RAIN/SNOW MIX NEAR THE KANSAS/MISSOURI
BORDERS FOR THURSDAY NIGHT AND PERHAPS EARLY SATURDAY. ACCUMULATIONS
APPEAR INSIGNIFICANT AT THIS TIME.

LOW TEMPERATURES NEAR THE KANSAS/MISSOURI BORDERS MAY TEMPORARILY
DIP BELOW FREEZING THURSDAY AND FRIDAY MORNINGS...ALTHOUGH CLOUD
COVER MAY KEEP LOWS A BIT WARMER. WILL HOLD OFF AN A FREEZE WATCH AT
THIS TIME AND ALLOW MID-SHIFT TO TAKE ANOTHER LOOK.

EXTENDED (SATURDAY THROUGH TUESDAY)...
THE POTENTIAL FOR A HARD FREEZE HIGHLIGHTS THE EARLY PORTION OF THE
EXTENDED FORECAST. A SECONDARY SHOT OF COLDER AIR WILL SLIDE INTO
THE REGION SATURDAY INTO SUNDAY. COMBINATION OF MOSTLY CLEAR
SKIES...LIGHT WINDS AND DRY LOW-LEVEL AIR SHOULD RESULT IN VERY COLD
TEMPERATURES AREAWIDE FOR SUNDAY MORNING...WITH FREEZING
TEMPERATURES POSSIBLY REACHING AS FAR SOUTH AS THE RED RIVER. AREAS
FARTHER NORTH NEAR THE KANSAS AND MISSOURI BORDERS SHOULD EASILY
FALL INTO THE 20S FOR SEVERAL HOURS. WILL LIKELY NEED A FREEZE WATCH
OR WARNING AS THE EVENT NEARS.

SURFACE RIDGE AXIS WILL MOVE OFF THE TO SE BY LATE SUNDAY...WITH
STRONG SLY/SWLY FLOW AND SUBSEQUENT WARMUP FOR EARLY NEXT WEEK.
LATEST MEX NUMBERS APPEAR TO HAVE A REASONABLE HANDLE ON THIS AND
DIDNT STRAY TOO FAR FROM GUIDANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   41  58  36  53 /   0  10  10  20
FSM   45  62  39  57 /  20  10  10  20
MLC   45  62  38  55 /  10  10  10  20
BVO   36  57  30  53 /   0  10  10  30
FYV   37  55  29  52 /  10  10  10  20
BYV   38  53  30  51 /  10  10  10  20
MKO   43  57  37  55 /  10  10  10  20
MIO   36  54  32  51 /   0  10  10  20
F10   43  58  37  53 /  10  10  10  20
HHW   50  67  42  60 /  30  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...06
LONG TERM....18
Hazardous weather outlook, Apr 3, 12:07 PM CST, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
107 PM CDT TUE APR 3 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
107 PM CDT TUE APR 3 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...SOUTHEAST OF A MCALESTER TO GROVE LINE.
	ONSET...MID AFTERNOON.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...LIMITED...SPREADINDEX=43.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A STRONG COLD FRONT WAS LOCATED ALONG INTERSTATE 44 EARLY
THIS AFTERNOON.  THIS COLD FRONT WILL SWEEP SOUTHEAST ACROSS
NEARLY ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS DURING
THE AFTERNOON HOURS. A FAIRLY STRONG CAP HAS BEEN OVER THE
AREA MUCH OF THE DAY.  THIS CAP MAY WEAKEN AS THE AFTERNOON
PROGRESSES.  CAPES IN THE 1500 TO 2000 J/KG WILL BE LOCATED
AHEAD OF THE FRONT.  ANYWHERE FROM NO STORMS TO SCATTERED
STORMS WILL OCCUR ALONG THE FRONT.  SHOULD A THUNDERSTORM
FORM IT WOULD HAVE A GOOD CHANCE OF BECOMING SEVERE.

TO GO ALONG WITH THE THUNDERSTORM RISK...STRONG WINDS WILL
OCCUR THIS AFTERNOON.  WIND GUSTS IN EXCESS OF 30 MILES AN
HOUR WILL LIKELY FOLLOW THE COLD FRONTAL PASSAGE. THESE WINDS
WILL LEAD TO SOME FIRE DANGER.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...NO HAZARDS.
THURSDAY...WINTER WEATHER POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...WINTER WEATHER POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A SERIES OF WEAK UPPER LEVEL SYSTEMS IN THE DEVELOPING
NORTHWEST FLOW ALOFT WILL BRING RAIN CHANCES TO THE AREA FROM
TIME TO TIME FROM THURSDAY INTO SATURDAY.  THE ATMOSPHERE
WILL BECOME COLD ENOUGH FOR A MIX OF RAIN AND SNOW NEAR
THE KANSAS AND MISSOURI BORDERS THURSDAY NIGHT AND FRIDAY
NIGHT. A HARD FREEZE LOOKS LIKE A POSSIBILITY SATURDAY
AND SUNDAY MORNINGS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 3, 1:54 PM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
254 PM CDT TUE APR 3 2007

ARZ001-002-032100-
BENTON AR-CARROLL AR-
254 PM CDT TUE APR 3 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     NORTHERN CARROLL AND EASTERN BENTON

AT 254 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS DEVELOPING
7 MILES WEST OF LARUE AND 17 MILES WEST OF LARUE...MOVING EAST AT 35
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...OAK GROVE...BLAND...LARUE...BERRYVILLE...EUREKA
SPRINGS...BEAVER LAKE...URBANETTE AND GRANDVIEW.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WILL LIKELY
CONTINUE TO INCREASE IN INTENSITY.  RESIDENTS IN THESE AREAS SHOULD
REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A
WARNING.

The radar

The Springfield radar (KSGF), 108 km away, was scanning. The volume nearest the first event began at 21:25 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Carroll

When
April 3, 3:23 PM CST
Where
Carroll County, Carrollton
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
36.270, -93.320

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 14746.